You will need to use extra protection for 7 days. This is important, because there are concerns (& mixed opinions) regarding the effect Depo could have on an unborn child & pregnancy.
Many women spot or bleed irregular & sometimes heavily, until they've had their 2nd or 3rd shot. That is very common. After that, your periods tend to stop altogether. Some women give up & come off Depo after one or two shots, but that can lead to even more bleeding, because your body has just started to adjust to the hormone you are putting into it, & then has to readjust, which can often take months. For this reason it's often worth sticking it out if you do get bleeding, to see if things settle down after 2 or 3 shots.
You are likely to have to up your exercise regime to avoid weight gain. That is one of the most common side effects with Depo.
Until things settle down with any irregular bleeding, you may get cramping, bloating, breast tenderness etc
Depo convinces your body that it is pregnant, so you can get lots of these hormonal symptoms, but most pass after a few shots. Some of the odd symptoms can be lower backache, because your ligaments in the pelvis can stretch as if allowing for a growing baby. That was a common side effect for me.
I always took a good calcium supplement which included magnesium & vitamin D (you can't absorb calcium without those two in the right quantities) because Depo has been known to decrease bone density which can lead to osteoporosis (brittle bones) in later life. So far my MRI scans have shown that it seems to have paid off, as my bones look good.
All methods of hormonal birth control have their pros & cons. If you want to know more about yours, you can go to the Manufacturer's (Pfizer) website to get the sheet that comes with the shot.
Depo Provera is also known as its ingredient - medroxyprogesterone acetate
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Provera - I got the depo shot the third day of my period and its two weeks later and I still have my
Posted 17 Mar 2015 • 1 answer
Posted 11 May 2015 • 1 answer
Depo-Provera - Is it normal to bleed after a week of having your period after getting the depo shot?
Posted 7 Aug 2015 • 1 answer
Depo-Provera - I was on the depo shot for a min last year,then didn't take it and four months. Just?
Posted 12 Sep 2015 • 1 answer
Posted 19 Apr 2016 • 1 answer